Noether inequality for a nef and big divisor on a surface
Commun. Korean Math. Soc. 2008 Vol. 23, No. 1, 11-18
Published online March 1, 2008
Dong-Kwan Shin
Department of Mathematics, Konkuk University, Seoul 143-701, Korea
Abstract : For a nef and big divisor $D$ on a smooth projective surface $S$, the inequality $h^0(S,\mathcal O_S(D))\leq D^2+2$ is well known. For a nef and big canonical divisor $K_S$, there is a better inequality $h^0(S,\mathcal O_S(K_S))\leq \frac{1}{2}{K_S}^2+2$ which is called the Noether inequality. We investigate an inequality $h^0(S,\mathcal O_S(D))\leq \frac{1}{2}D^2+2$ like Clifford theorem in the case of a curve. We show that this inequality holds except some cases. We show the existence of a counter example for this inequality. We prove also the base-locus freeness of the linear system in the exceptional cases.
Keywords : linear system, Noether inequality, nef and big divisor
MSC numbers : 14E05, 14J99
Downloads: Full-text PDF  


Copyright © Korean Mathematical Society. All Rights Reserved.
The Korea Science Technology Center (Rm. 411), 22, Teheran-ro 7-gil, Gangnam-gu, Seoul 06130, Korea
Tel: 82-2-565-0361  | Fax: 82-2-565-0364  | E-mail: paper@kms.or.kr   | Powered by INFOrang Co., Ltd